MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE

OLYMPUS MEDICAL SYSTEMS CORP. BILIARY DRAINAGE TUBE
Model Number PBD-421-1005
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device referenced in this report was not returned to olympus for evaluation.Therefore the exact cause of the reported event could not be conclusively determined at this time.A supplemental report will be submitted, if additional or significant information becomes available at a later time.
 
Event or Problem Description
We received the following report.*the user encountered more frequent problems with double-layer-drains for the bile duct.Since the distal flaps detached several times, the drain was dislocated and more difficult to retrieve even 3-4 months after insertion due to material weakness.There was no patient injury reported.No devices will be returned.No further information was provided.This is the first one of five reports.
 
Additional Manufacturer Narrative
This is a supplemental report to provide additional information.The event unit was not returned to aomori olympus but pictures for it provided.We confirm one side flap deteriorated and the whole stent became black from the attached pictures.Dhr for the past 2 years from the date of this event was confirmed, since the lot number of the device was unknown.There were no abnormalities found in the inspection items relate to this phenomenon.The 5m results over the last two years indicated that there were no product changes.Incoming inspection sheets from january 2019 to september 2020 were confirmed to inspect the connection strength of the side flap.The results indicated that the connection strength was sufficient and exceeded the standard value.It was also confirmed that there was no significant change in the connection strength value.A similar complaint was confirmed in the same lot of the same product, but no complaint occurred.Previous similar cases have shown that the side flaps possibly deteriorated due to digestive fluid or internal environment of the patient.The side flaps might have deteriorated due to the chemical effects of digestive fluid and the mechanical effects of peristalsis, causing the side flap damage.However, the subject device was not delivered for investigation.Therefore, the exact cause of the reported event could not be identified.The above device handling has warned in the instruction manual.

Brand Name
BILIARY DRAINAGE TUBE
Common Device Name
DRAINAGE TUBE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10486624
Report Number8010047-2020-06129
Device Sequence Number16786024
Product Code FGE
UDI-Device Identifier04953170046926
UDI-Public04953170046926
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K933200
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberPBD-421-1005
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/11/2020
Supplement Date Received by Manufacturer10/02/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1